MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576560
Medical Device Problem Codes Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2024-00163 for the associated device information.It was reported to boston scientific corporation that an ultraflex tracheobronchial distal release covered stent was to be implanted in the intermedius bronchus during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was not tortuous.During the procedure, the stent (the subject of this report) was unable to be deployed.The device was removed.The physician then attempted to deploy the stent outside and was able to unravel the first two sutures.The stent was reloaded, and another attempt was made to deploy the stent; however, the stent still did not deploy.The device was removed, and another ultraflex tracheobronchial stent (the subject of mfr.Report # 3005099803-2024-00163) was attempted to be deployed; however, the same issue occurred.The procedure was completed using a non-boston scientific device.There were no patient complications as a result of this event.Note: it was reported that "the stent was removed, and the first two sutures were unraveled outside the patient, then the stent and delivery system was put back in the patient".Per the ifu, "do not attempt to reload a deployed or partially deployed stent".
 
Additional Manufacturer Narrative
Block e1: the reported healthcare facility is: (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h10: an ultraflex tracheobronchial distal release covered stent and delivery system were received for analysis.Visual examination of the returned device found the stent partially deployed and the shaft was kinked.No other problems were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.Taking all available information into consideration, the investigation concluded that the reported event was likely due to factors encountered during the procedure.It may be that lesion characteristics, handling of the device and the technique used by the physician (force applied), limited the performance of the device and contributed to the reported event and observed failure.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that "the stent was removed, and the first two sutures were unraveled outside the patient, then the stent and delivery system was put back in the patient".Per the ifu, "do not attempt to reload a deployed or partially deployed stent".
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2024-00164 and 3005099803-2024-00163 for the associated device information.It was reported to boston scientific corporation that an ultraflex tracheobronchial distal release covered stent was to be implanted in the intermedius bronchus during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was not tortuous.During the procedure, the stent (the subject of this report) was unable to be deployed.The device was removed.The physician then attempted to deploy the stent outside and was able to unravel the first two sutures.The stent was reloaded, and another attempt was made to deploy the stent; however, the stent still did not deploy.The device was removed, and another ultraflex tracheobronchial stent (the subject of mfr.Report # 3005099803-2024-00163) was attempted to be deployed; however, the same issue occurred.The procedure was completed using a non-boston scientific device.There were no patient complications as a result of this event.Note: it was reported that "the stent was removed, and the first two sutures were unraveled outside the patient, then the stent and delivery system was put back in the patient".Per the ifu, "do not attempt to reload a deployed or partially deployed stent".

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18636294
Report Number3005099803-2024-00164
Device Sequence Number15426058
Product Code JCT
UDI-Device Identifier08714729842361
UDI-Public08714729842361
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2024
Device Model NumberM00576560
Device Catalogue Number56598
Device Lot Number0030186497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown